Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 289, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 4, 2005, 4:03 PM CDT for Jack County, Young County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2005, 4:03 PM CDT (21:03 UTC)
- Expired
- Aug 4, 2005, 4:36 PM CDT
- In force
- 33 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Jack County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 107 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:30 PM CDT, 33 minutes earlier.
Area forecast discussion, Aug 4, 3:30 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT THU AUG 4 2005 .DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MEANDER AROUND AND THROW OUT OUTFLOW BOUNDARIES AND PRODUCE LOCALLY HEAVY RAIN THROUGH SUNSET. WILL INCLUDE WORDING IN THE ZONES FOR EARLY EVENING POP NUMBERS WHICH ARE BEFORE 7 PM...BECAUSE AFTER SUNSET WE SHOULD SEE CONVECTION DISSIPATE. GFS WHICH HAD A DRY FORECAST FOR TODAY DEVELOPS LOTS OF NOCTURNAL CONVECTION BECAUSE IT THINKS THE ATMOSPHERE WAS NOT WORKED OVER DURING THE AFTERNOON HOURS. THIS SOLUTION IS DISCARDED AND WILL CARRY 20 PERCENT TONIGHT INLINE WITH MOS NUMBERS FROM MET/FWC. EXPECT A REPEAT OF SCATTERED AFTERNOON CONVECTION TOMORROW AS AIRMASS WILL CONTINUE TO REMAIN MOIST AND UNSTABLE. COLD FRONT WHICH IS NOW MOVING INTO OKLAHOMA WILL UNDERGO RAPID FRONTALYSIS AND PROVIDE MERELY A WINDSHIFT FOR THE NRN CWA TOMORROW. TEMPS WILL BE SLIGHTLY COOLER FROM INCREASED CLOUDS AND A MORE EASTERLY LOW LEVEL FETCH. UPPER LEVEL LOW DEVELOPS NEAR NEW ORLEANS ON SATURDAY AND THE WESTERN SIDE WILL BE PLAGUED WITH SUBSIDENCE AS IS TYPICALLY THE CASE. THIS WILL DRY OUT THE ALL IMPORTANT 700-850 MB LAYER FOR TROPICAL AIRMASS CONVECTION ACROSS EAST TEXAS. SOME OF THIS DRIER AIR WILL MOVE INTO THE EASTERN ZONES AND HAVE SCALED BACK THE MENTION OF PRECIP SATURDAY. BY SUNDAY...INCREASING UPPER LEVEL DYNAMICS IN NW FLOW ALOFT IN THE FORM OF A PRONOUNCED SHORTWAVE TROUGH WILL BEGIN TO MOVE INTO THE REGION. ETA/GFS ARE IN MODEST AGREEMENT THAT CONVECTION WILL BECOME MORE WIDESPREAD AND AS MID LEVEL WIND FIELDS INCREASE THIS WILL PROVIDE MORE STORM MOTION AND ORGANIZATION. FEEL THAT CHANCE POPS ARE WARRANTED ON SUNDAY AND MONDAY. BY TUESDAY...850 FLOW VEERS TO THE WEST AND STRONG NEGATIVE THETA-E ADVECTION WILL SERVE TO PUT AN END TO OUR PRECIP CHANCES AND BUMP OUR TEMPS UP TO NEAR 100. UPPER LEVEL RIDGE DOES NOT REALLY BUILD INTO THE REGION...BUT SEE NO REASON TO INCLUDE POPS WED-THU AND THEREFORE TEMPS WILL BE SLIGHTLY ABOVE AVERAGE. TR/92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 96 75 98 / 20 30 20 20 WACO, TX 73 96 73 98 / 20 30 20 20 PARIS, TX 72 95 72 96 / 20 30 20 10 DENTON, TX 74 95 74 96 / 20 30 20 20 MCKINNEY, TX 74 95 74 96 / 20 30 20 20 DALLAS, TX 75 96 75 98 / 20 30 20 20 TERRELL, TX 73 96 74 98 / 20 30 20 10 CORSICANA, TX 73 96 74 98 / 20 30 20 10 TEMPLE, TX 73 96 73 98 / 30 30 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Aug 4, 4:00 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT THU AUG 4 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH SUNSET. MAIN THREATS WILL BE WIND GUSTS TO 60 MPH...DIME SIZE HAIL...FREQUENT LIGHTNING AND LOCALIZED...TORRENTIAL RAINFALL IN EXCESS OF 2 INCHES OR MORE. OTHERWISE...THE MAJORITY OF STORMS WILL BE WEAKER AND PRODUCE WIND GUSTS TO 45 MPH...LOCALLY HEAVY RAINFALL OF 1 INCH...CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN... CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH MONDAY FOR ALL OF NORTH TEXAS. THE MAIN THREATS ASSOCIATED WITH THIS ACTIVITY WILL BE GUSTY WINDS...HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH 8 PM. 92
In the hours before
Special weather statement, Aug 4, 3:12 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 312 PM CDT THU AUG 4 2005 TXZ122-135-042045- HENDERSON-VAN ZANDT- 312 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS FROM 6 MILES NORTHEAST OF GRAND SALINE...TO 12 MILES WEST OF VAN...MOVING WEST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BROWNSBORO...CANTON... CHANDLER...EDGEWOOD...EDOM...FRUITVALE...GRAND SALINE AND VAN. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. FOR YOUR PROTECTION...MOVE INSIDE A SAFE SHELTER IF THESE STORMS APPROACH YOUR AREA.
Special weather statement, Aug 4, 3:33 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 333 PM CDT THU AUG 4 2005 TXZ105-107-123-042100- HOPKINS-HUNT-RAINS- 333 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CUMBY...OR 10 MILES SOUTHWEST OF SULPHUR SPRINGS...MOVING WEST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CUMBY...EAST TAWAKONI AND WEST TAWAKONI. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. IF THESE STORMS APPROACH YOUR AREA...MOVE INSIDE A SAFE SHELTER. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 4, 3:39 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 339 PM CDT THU AUG 4 2005 TXZ157>159-042130- BELL-CORYELL-MCLENNAN- 339 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF MOTHER NEFF STATE PARK...OR 6 MILES SOUTH OF MCGREGOR...STATIONARY. CITIES IN THE PATH OF THIS STORM INCLUDE BRUCEVILLE-EDDY... MCGREGOR...MOODY...TROY AND MOTHER NEFF STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 4, 3:43 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 343 PM CDT THU AUG 4 2005 TXZ175-042145- ROBERTSON- 343 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS 15 MILES SOUTH OF FRANKLIN...OR 10 MILES NORTH OF BRYAN...MOVING NORTHWEST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CALVERT...FRANKLIN AND HEARNE. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. IF THESE STORMS APPROACH YOUR AREA...MOVE INSIDE A STRONG BUILDING OR OTHER SAFE SHELTER. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 4, 3:58 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 358 PM CDT THU AUG 4 2005 TXZ135-042130- HENDERSON- 358 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS 3 MILES NORTH OF CHANDLER...OR 10 MILES WEST OF TYLER...MOVING SOUTHWEST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BROWNSBORO...CHANDLER AND COFFEE CITY. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. CLOUD TO GROUND LIGHTNING STRIKES WILL BE A THREAT AS WELL. IF YOU ARE IN THE PATH OF THESE STORMS...MOVE TO A SAFE LOCATION AS THEY APPROACH.
Special weather statement, Aug 4, 4:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 403 PM CDT THU AUG 4 2005 TXZ105-107-122-123-042130- HOPKINS-HUNT-RAINS-VAN ZANDT- 403 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 403 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR SULPHUR SPRINGS...TO NEAR LONE OAK...TO 8 MILES WEST OF WILLS POINT. MOVMENT WAS SOUTHWEST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CAMPBELL...CANTON...CUMBY... EAST TAWAKONI...EDGEWOOD...EMORY...FRUITVALE...GRAND SALINE...SULPHUR SPRINGS...VAN...WEST TAWAKONI...WILLS POINT AND LAKE TAWAKONI STATE PARK. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THESE STORMS APPROACH YOUR AREA...TAKE COVER INSIDE A STRONG BUILDING OR OTHER SAFE SHELTER. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:42 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 33 min |
| Aug 4, 12:47 PM CDT | Flash Flood Warning | FWD | Freestone, Limestone | 3 hr |
| Aug 4, 4:13 PM CDT | Flash Flood Warning | FWD | Coryell | 2 hr |
| Aug 4, 4:59 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 46 min |
| Aug 4, 5:32 PM CDT | Flash Flood Warning | FWD | Collin, Rockwall | 118 min |
| Aug 4, 5:45 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Rockwall | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.